Alert archive / California / Wind Advisories in 2017
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 6, 2017, 3:40 AM PST. It took effect at Feb 7, 2017, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 3:40 AM PST (11:40 UTC)
- In effect from
- Feb 7, 2017, 12:00 AM PST
- Expired
- Feb 7, 2017, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
460 WWUS76 KSTO 061140 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PST MON FEB 6 2017 CAZ017>019-061945- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO 340 AM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...GUSTY SOUTHERLY WIND CONTINUES TODAY BUT WILL INCREASE AGAIN LATER TONIGHT AND CONTINUE INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-016-064-066-061945- /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ /O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE 340 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...STRONGEST WIND THIS MORNING, AND THEN AGAIN LATER TONIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ067-061945- /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ MOTHERLODE- INCLUDING THE CITIES OF GRASS VALLEY AND JACKSON 340 AM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...LATE TONIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-061945- /O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 340 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...STRONGEST WIND THIS MORNING. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
194 WWUS76 KSTO 061922 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1122 AM PST MON FEB 6 2017 CAZ015-016-064-066-071500- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ /O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY VALID FOR THIS MORNING. * TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS FROM MIDNIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN HIGHER SPEEDS OVER FOOTHILLS. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-062030- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY IS CANCELLED FOR WEAKENING WINDS THIS MORNING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-067-071500- /O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, AND JACKSON 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... * TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS FROM MIDNIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN HIGHER SPEEDS OVER FOOTHILLS. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
735 WWUS76 KSTO 071100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Tue Feb 7 2017 CAZ015>019-064-066-067-072000- /O.CON.KSTO.WI.Y.0015.000000T0000Z-170207T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Lakeport, Paradise, Grass Valley, and Jackson 300 AM PST Tue Feb 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE INTO MIDDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:32 PM PST, 12 hours 8 minutes earlier.
Area forecast discussion, Feb 5, 3:32 PM PST, 12 hours 8 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 332 PM PST Sun Feb 5 2017 .Synopsis... Series of Pacific storms will bring periods of moderate to heavy rain and mountain snow with strong wind to Interior Northern California beginning tonight through Friday. && .Discussion... Next storm is rapidly approaching the coast this afternoon with main moisture plume currently located between 130W and the CA coast. Forecast for the next 24 hours still largely intact with only minor changes. Latest hi-res guidance shows precipitation moving into the coastal range in a few hours, into the Valley by 4-6pm, and into the Sierra shortly thereafter. Winds will also begin to pick up in this timeframe, strongest late tonight into Monday morning. Wind advisory remains in effect with gusts of 40 to 50 mph across the central Valley and 50+ at highest elevations. Possible downed trees or branches and localized power outages during this period. Moderate to heavy precipitation will continue overnight into Monday morning with substantial orographic flow across the Sierra. Snow levels will remain around 5500-6000 feet with heavy snow and gusty winds causing treacherous travel and whiteout conditions at times across the passes. Winter storm warning remains in effect. Main front moves through the Valley by Monday morning with precipitation becoming more showery during the day. Moderate to heavy precipitation will continue across the Sierra throughout the day. Winds will taper off after noon but will still remain breezy. Less instability noted in the models today than yesterday as there likely will be too much cloud cover around and not much of a break before the next storm moves in. Have kept thunderstorms out of the forecast again. NorCal then will be hit by another moist Pacific storm, this one wetter and warmer than tonight's. Another round of gusty winds is likely as the storm moves in. Heavy precipitation begins again Monday night into Tuesday. Latest guidance has bumped up precipitation amounts slightly for this period, especially across the mountains. Healthy rainfall totals and little break between storms will lead to rising water levels on area rivers and streams. Some road and localized urban flooding as well. Something to monitor for upcoming forecasts...have held off any sort of areal flood products for now to assess how much falls with the first storm. Tricky part of the forecast remains just how fast snow levels will rise. Current projects have snow levels starting around 6000 feet Monday night with heavy snow impacting the passes through about Tuesday morning. Then steadily rising above pass levels (8000-9000 feet) Tuesday afternoon into evening. Exact timing will be key to impacts and travel hazards. Precipitation turns more showery again Wednesday. CEO && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Another storm system is on track to affect northern California this Thursday. Upper level trough deepens off the coast and strong low to mid level jet stream is anticipated to round the base and into the forecast area Thursday into Thursday night. The influx of stronger winds aloft and pressure gradient over the forecast area will create strong southerly winds, especially for higher terrain locations. Plenty of moisture being advected ahead of the trough will allow for widespread moderate to heavy precipitation to develop. The system will be on the warm side with snow levels starting at 8000 feet and dropping to between 4000 and 5000 feet by Friday night. With previous snowfall and rain leading up to this incoming system, flooding is possible with the additional rainfall expected. Heavy rain should shift to heavy snow Friday as snow levels fall to below pass level. The storm system will begin to exit northern California for the coming weekend when an upper level ridge of high pressure builds in from the west. Expecting conditions to dry out with temperatures warming to near normal. && .AVIATION... MVFR ceilings for the northern Sacramento Valley with VFR conditions elsewhere through this evening before widespread MVFR conditions become prevalent as rain affects the terminals. Strong southerly winds expected overnight for the valley with gusts upwards of 50 mph for the Sierra. MVFR conditions should continue through tomorrow afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 7 PM this evening to 4 PM PST Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until noon PST Monday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley- Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:05 AM PST | Flood Watch | STO | 29 hr | |
| Feb 6, 9:02 AM PST | River Flood Warning | STO | Amador, El Dorado, Sacramento | 42 hr |
| Feb 6, 12:27 PM PST | Areal Flood Advisory | STO | Shasta | 9 hr |
| Feb 6, 2:13 PM PST | River Flood Warning | STO | Tehama | 25 days |
| Feb 6, 2:53 PM PST | River Flood Warning | STO | Solano, Yolo | 24 days |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.